Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Tallahassee, FL

June 23, 2015Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 7:21 PM CDT for Walton County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 7:21 PM CDT (00:21 UTC)
Expired
Jun 23, 2015, 8:00 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:47 PM CDTTSTM WND DMGFreeport, FLLARGE TREE LIMBS BLOWN DOWN WITH ESTIMATED 60 MPH GUSTS.
Jun 23, 7:49 PM CDTTSTM WND GST 461 Wnw Portland, FLMEASURED ON A PERSONAL WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS52 KTAE 240021
SVRTAE
FLC131-240100-
/O.NEW.KTAE.SV.W.0176.150624T0021Z-150624T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 800 PM CDT

* AT 720 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR EGLIN AIR FORCE BASE...OR 8 MILES
  SOUTH OF DE FUNIAK SPRINGS...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...SANDESTIN...
  GULF PINES...SEASIDE...SEAGROVE BEACH...TURQUOISE BEACH...BLUE
  MOUNTAIN BEACH...GRAYTON BEACH...FOUR MILE VILLAGE...MIRAMAR
  BEACH...PORTLAND...PORT WASHINGTON...BUNKER...ROCK HILL...
  EUCHEEANNA AND NEW HOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
      3043 8626 3043 8625 3038 8612 3044 8616
      3047 8613 3046 8619 3050 8620 3048 8622
      3048 8632 3060 8624 3070 8601 3029 8603
      3038 8638
TIME...MOT...LOC 0020Z 021DEG 15KT 3060 8616 

$$

1-WESTON
1 follow-up statement
580 
WWUS52 KTAE 240047
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM CDT TUE JUN 23 2015

FLC131-240100-
/O.CON.KTAE.SV.W.0176.000000T0000Z-150624T0100Z/
WALTON FL-
747 PM CDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN WALTON COUNTY...

AT 746 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF EGLIN AIR FORCE BASE...OR 8 MILES NORTH
OF SANTA ROSA BEACH...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...SANDESTIN...GULF
PINES...SEASIDE...SEAGROVE BEACH...TURQUOISE BEACH...BLUE MOUNTAIN
BEACH...GRAYTON BEACH...FOUR MILE VILLAGE...MIRAMAR BEACH...
PORTLAND...PORT WASHINGTON AND BUNKER.

LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
      3043 8626 3043 8625 3038 8612 3044 8616
      3047 8613 3046 8619 3050 8620 3048 8622
      3048 8632 3060 8624 3057 8603 3029 8603
      3038 8638
TIME...MOT...LOC 0046Z 021DEG 15KT 3050 8621 

$$

1-WESTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 23, 5:25 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT TUE JUN 23 2015

** UPDATED TO REMOVE HEAT ADVISORY **

.NEAR TERM [THROUGH TONIGHT]...

SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.

&&

.AVIATION...

[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...

DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.

&&

.HYDROLOGY...

AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   76  94  75  94  76 /  20  50  20  50  30
PANAMA CITY   80  91  78  88  79 /  20  40  20  40  30
DOTHAN        76  97  75  95  75 /  30  60  20  50  30
ALBANY        76  97  75  96  75 /  30  40  20  50  30
VALDOSTA      75  96  75  96  75 /  30  40  20  50  30
CROSS CITY    76  92  74  92  76 /  30  40  20  40  30
APALACHICOLA  79  92  79  91  79 /  20  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Jun 23, 5:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
            SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
            WITHOUT POWER.

&&

08-LAMERS
Local storm report, Jun 23, 5:28 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
06/23/2015                   HOUSTON            AL   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   PUBLIC

            NUMEROUS TREES DOWN IN THE DALEVILLE AREA PER A REPORT ON
            THE WTVY-TV FACEBOOK PAGE. ANOTHER REPORT OF A ROOF OFF A
            STRUCTURE IN THE DALEVILLE AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     5 S PINCKARD            31.24N 85.56W
06/23/2015                   HOUSTON            AL   PUBLIC

            TREE BLOWN DOWN ONTO A VEHICLE JUST OFF HIGHWAY 84...VIA
            A PICTURE POSTED TO WTVY-TV FACEBOOK PAGE.

&&

08-LAMERS
Local storm report, Jun 23, 6:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SW FORT RUCKER        31.33N 85.72W
06/23/2015                   DALE               AL   PUBLIC

            LARGE TREE UPROOTED NEAR LYSTER ARMY HEALTH CLINIC PER
            POST TO WTVY-TV FACEBOOK PAGE.

&&

08-LAMERS
Local storm report, Jun 23, 7:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     1 SE CARYVILLE          30.76N 85.80W
06/23/2015                   WASHINGTON         FL   911 CALL CENTER

            TREES BLOWN DOWN IN THE VICINITY OF ST. MARYS ROAD.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:05 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington40 min
Jun 23, 7:27 PM CDTSpecial Marine WarningTAE93 min
Jun 24, 11:32 AM CDTSpecial Marine WarningTAE43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.